Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Have upset stomach and developed red dots on hand and leg. Taking norflox tz. Skin infection?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 393 Questions
My wife has developed few small red dots on her skin (pictures attached - hand and leg). We were out of town (went to Kolkata) and had outside food. Her stomach was upset and she took one tablet of Norflox TZ. Are these red dots a symptom of some disease or skin infection.
Posted Sun, 21 Apr 2013 in Skin Hair and Nails
Answered by Dr. Tanusree Biswas 25 minutes later

Thanks for sharing your concern with us.

I have gone through the pictures you have uploaded.
There are several possibilities to the same:
1) Prurigo simplex
2) Contact dermatitis
3) Acneiform eruptions

I would like to know a bit more of the history to help you better.
Are they itchy?
How long have they been present?
Did they appear suddenly or one by one?
Can she check if similar eruptions are present in the abdomen/ breast area? Any family member has them?

I do not think it is due to food/stomach upset or anything taken orally.

I will be happy to answer your follow up queries.

Best wishes,
Above answer was peer-reviewed by
Follow-up: Have upset stomach and developed red dots on hand and leg. Taking norflox tz. Skin infection? 10 hours later
Hi Doctor,
The few red spots appeared suddenly and now new ones (very few) are coming up. The red spots were first noticed on Saturday. They are not itchy but few new ones around the ankle are itchy. No similar eruptions are present in the abdomen/breast area. However, couple of them appeared yesterday below the neck. No one else in the family has similar symptoms.
Thanks & Regards,
Answered by Dr. Tanusree Biswas 9 hours later

Thanks for following up.

I have gone through the pictures you have uploaded.

From the pictures and history, I can see the possibility of either of the two things:

1) Arthopod bite reaction : Several people experience an allergic reaction to an arthropod bite like mosquitoes.The bite may show up as a small raised red spot. It may blister.This occurs in the exposed parts of the body; no similar lesions are found in the non-exposed areas.
Treatment consists of mild topical steroid application like Hydrocortisone or Mometasone cream once daily on spots for 5-7 days.
Protective measures like wearing covered clothes, using insect repellant creams in exposed areas are vital to prevent the appearance of new lesions.

2) Prurigo simplex : This is an itchy condition. Appears as symmetrical papular eruption on the extremities of people.It is a chronic condition and known to be recurrent. Treatment is using steroid creams and anti-histamine tablets.

I hope the above is helpful to you. I would advise you to visit your dermatologist for examination and starting the treatment.

If you have any further questions, I will be happy to answer. If there are no further clarifications, you may close this and rate the answer.

Best Wishes,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor